MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ENZYMATIC CARBONATE FLEX REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ENZYMATIC CARBONATE FLEX REAGENT CARTRIDGE
Catalog Number 10444972
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that reagent arm 1 probe and reagent lot were replaced on the dimension exl 200 instrument due to the discordant eco2 results.The customer reported that after replacing the reagent and probe, calibration and quality controls (qcs) were acceptable.The customer indicated that the reagent used in initial testing was compromised, and resolved the issue by replacing the reagent.A siemens customer service engineer (cse) was dispatched to the customer site to collect data for further analysis.Siemens further analyzed the instrument files and determined that qc was within range and there were no additional discordant results obtained on the instrument using the enzymatic carbonate flex reagent cartridge.The cause of the discordant, falsely elevated eco2 results is unknown.The instrument and reagent are operating within manufacturing specifications.No further evaluation of the device is required.
 
Event or Problem Description
Discordant, falsely elevated enzymatic carbonate (eco2) results were obtained on three patient samples on a dimension exl 200 instrument using the enzymatic carbonate flex reagent cartridge lot eb9122.The customer replaced reagent arm 1 probe and repeated two samples, resulting in two discordant, falsely elevated eco2 results.The discordant results were not reported to the physician(s).Using a new reagent from lot eb9122, the samples were repeated on the same instrument, resulting lower.The 2nd repeat results were reported, as the correct results, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated eco2 results.

Brand Name
ENZYMATIC CARBONATE FLEX REAGENT CARTRIDGE
Common Device Name
ENZYMATIC CARBONATE FLEX REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7782805
Report Number2517506-2018-00453
Device Sequence Number1392319
Product Code KHS
UDI-Device Identifier00842768005374
UDI-Public00842768005374
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K010206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2019
Device Catalogue Number10444972
Device Lot NumberEB9122
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1